Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 177, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 3, 2012, 8:22 PM CDT for Lawrence County, Wayne County, Tennessee. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2012, 8:22 PM CDT (01:22 UTC)
- Expired
- Jun 3, 2012, 9:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Lawrence County, TN, Wayne County, TN
The radar
The Northeast Alabama radar (KHTX), 129 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 3, 7:09 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.4 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 49 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 1811 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
871 WUUS54 KOHX 040122 SVROHX TNC099-181-040200- /O.NEW.KOHX.SV.W.0177.120604T0122Z-120604T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 822 PM CDT SUN JUN 3 2012 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL WAYNE COUNTY IN MIDDLE TENNESSEE... CENTRAL LAWRENCE COUNTY IN MIDDLE TENNESSEE... * UNTIL 900 PM CDT * AT 817 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR WAYNESBORO...MOVING EAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... LAWRENCEBURG... PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM MONDAY MORNING FOR CENTRAL TENNESSEE. && LAT...LON 3538 8723 3510 8726 3526 8777 3540 8766 TIME...MOT...LOC 0122Z 290DEG 20KT 3531 8760 $$ FORECASTER:13
1 follow-up statement
383 WWUS54 KOHX 040155 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 855 PM CDT SUN JUN 3 2012 TNC099-181-040205- /O.EXP.KOHX.SV.W.0177.000000T0000Z-120604T0200Z/ WAYNE TN-LAWRENCE TN- 855 PM CDT SUN JUN 3 2012 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LAWRENCE AND EAST CENTRAL WAYNE COUNTIES WILL EXPIRE AT 900 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO WATCH REMAINS IN EFFECT UNTIL 3 AM CDT. LAT...LON 3538 8723 3510 8726 3526 8777 3540 8766 TIME...MOT...LOC 0155Z 290DEG 20KT 3525 8739 $$ 13
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 7:58 PM CDT, 24 minutes earlier.
Area forecast discussion, Jun 3, 7:58 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 758 PM CDT SUN JUN 3 2012 .MESOSCALE UPDATE... 00Z LAPS SFC BASED INDICES SHOWING LI'S RANGING FROM -5 TO -8...CAPES AROUND 2800 J/KG ACROSS LEWIS AND MAURY COUNTIES...AND 0-3KM MOST UNSTABLE CAPE VALUES AROUND 3000 J/KG IN THE LEWIS AND MAURY COUNTY AREAS ALSO. THUS...AREAS S OF I-40 AND W OF I-65 CONTINUE TO BE THE MOST PRIME FOR SVR TSTM POTENTIAL. 00Z KOHX SOUNDING SHOWING A MORE CAPPED AND LESS UNSTABLE ATM OVER THE AREA NEAR THE NWS NASHVILLE OFFICE IN WRN WILSON COUNTY AND BELIEVE THAT THIS WILL BE THE CASE FOR LOCATIONS ALONG AND E OF THIS AREA. && .PREV DISCUSSION.../ISSUED 736 PM CDT SUN JUN 3 2012/ UPDATE... HAVE UPDATED THE SUITE OF FORECAST PRODUCTS TO REFLECT THE ISSUANCE OF TOR WATCH NUMBER 348 UNTIL 08Z. AIRMASS S OF I-40 AND W OF I-65 CONTINUES TO BE UNSTABLE AND THE MOST CONDUCIVE FOR STRONG TO SVR TSTM DEVELOPMENT. PREV DISCUSSION.../ISSUED 655 PM CDT SUN JUN 3 2012/ UPDATE... WILL BE UPDATING THE SUITE OF FORECAST PRODUCTS AT THE TOP OF THE HOUR TO INCREASE SLIGHTLY POPS ACROSS SW PORTIONS OF THE MID STATE PER SCT SHWRS/TSTMS MOVING INTO THIS REGION. OTHERWISE... WILL GO CLOSE TO CURRENT FORECAST REASONING. PREV DISCUSSION.../ISSUED 610 PM CDT SUN JUN 3 2012/ UPDATE...FOR AVIATION. AVIATION... 00Z TAFS...MAIN PROBLEM IS TIMING TSRA CELLS AND CLUSTERS THAT WILL CROSS THE AREA AS WAVES MOVE ESE ALONG A STALLED FRONTAL ZONE. IT APPEARS THAT TSRA OVER AR WILL DEVELOP INTO AN MCS WHICH WILL COME INTO MID TN LATE TONIGHT...SO WILL KEEP TEMPO FOR TSRA AT KCKV AND KBNA FROM 07Z- 13Z. ACTIVITY IS LESS LIKELY TO REACH KCSV...SO JUST VCTS THERE. MORE TSRA FOR MONDAY...BUT TIMING AND COVERAGE DIFFICULT TO KNOW AT THIS TIME...JUST BROAD BRUSHING VCTS ALL SITES AFTER 18Z. 13 PREV DISCUSSION... /ISSUED 238 PM CDT SUN JUN 3 2012/ DISCUSSION...AREA OF CONVECTION IS NOW OCCURRING OVER THE TENNESSEE VALLEY, WITH MIDDLE TENNESSEE SO FAR SPARED OF ANY ACTIVE WX. CONVECTIVE WATCH COVERS MOST OF NORTH ALABAMA, WHERE DEW POINTS ARE SEVERAL DEGREES HIGHER AND INSTABILITY THEREFORE GREATER. LATEST SPC CONVECTIVE OUTLOOKS PLACE AREAS TO THE SOUTHWEST OF NASHVILLE UNDER A SLIGHT RISK OF SEVERE STORMS THIS AFTERNOON AND TONIGHT, AND NEARLY ALL OF MIDDLE TENNESSEE UNDER A SLIGHT RISK TOMORROW. MODELS CONTINUE TO BRING WHAT AMOUNTS TO AN MCS SOUTHEASTWARD INTO MIDDLE TENNESSEE OVERNIGHT AND TOMORROW MORNING AS A SHORTWAVE DEVELOPS IN THE NORTHWEST FLOW ALOFT. GIVEN THE CONSISTENCY IN MODEL FORECASTS, AM GOING LIKELY MOST AREAS TONIGHT AND TOMORROW, WITH A MENTION OF SEVERE STORMS COINCIDENT WITH THE LATEST SPC SLIGHT RISK AREAS. MODEL SOUNDINGS INDICATE SIGNIFICANT MOISTURE ADVECTION OCCURRING OVER THE NEXT SEVERAL HOURS, WITH GOOD INSTABILITY ABOVE 925 MB BY 06Z TONIGHT. DRY LAYER FORMING IN THE MID-LEVELS WILL ENHANCE OUR SEVERE POTENTIAL. EXPECT THE ATMOSPHERE TO DRY OUR AFTER MONDAY EVENING AS THE UPPER TROUGH MOVES EAST OF THE REGION AND A RIDGE TO OUR WEST HELPS CREATE A HIGHLY AMPLIFIED PATTERN ALOFT. TEMPERATURES WILL REMAIN AT OR SLIGHTLY ABOVE NORMAL THROUGH THE REMAINDER OF THE 7-DAY FORECAST PERIOD, WITH DRY WEATHER EXPECTED FROM TUESDAY THROUGH THE UPCOMING WEEKEND. ROSE && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 31
Hazardous weather outlook, Jun 3, 5:01 AM CDT, 15 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 501 AM CDT SUN JUN 3 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-041015- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 501 AM CDT SUN JUN 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHWEST MIDDLE TENNESSEE THIS AFTERNOON AND EVENING. MORE WIDESPREAD SHOWERS AND SOME STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE EXPECTED LATE TONIGHT AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE REGION. DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE WITH THE STRONGEST STORMS LATE SUNDAY NIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR MONDAY ACROSS ALL OF MIDDLE TENNESSEE. A COLD FRONT WILL MOVE SLOWLY SOUTHWARD ACROSS THE REGION ON MONDAY AND MONDAY NIGHT...BRINGING SCATTERED TO NUMEROUS SHOWERS AND SOME STRONG TO SEVERE THUNDERSTORMS THROUGHOUT MIDDLE TENNESSEE. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS...WITH A LESSER THREAT OF LARGE HAIL. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED SUNDAY NIGHT AND MONDAY. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 55
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:10 PM CDT | Tornado Warning | OHX | Perry, Wayne | 35 min |
| Jun 3, 7:38 PM CDT | Tornado Warning | OHX | Wayne | 37 min |
| Jun 3, 7:41 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Perry | 49 min |
| Jun 3, 8:07 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Maury, Perry | 38 min |
| Jun 3, 8:12 PM CDT | Tornado Warning | OHX | Wayne | 33 min |
| Jun 3, 8:25 PM CDT | Severe Thunderstorm Warning | OHX | Lewis, Perry | 50 min |
| Jun 3, 8:30 PM CDT | Flash Flood Warning | OHX | Perry, Wayne | 3 hr |
| Jun 3, 8:40 PM CDT | Special Weather Statement | OHX | Maury | 50 min |
| Jun 3, 8:43 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 12 min |
| Jun 3, 9:21 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 24 min |
| Jun 3, 9:44 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 31 min |
| Jun 3, 10:13 PM CDT | Special Weather Statement | OHX | Giles | 32 min |
| Jun 3, 10:27 PM CDT | Special Weather Statement | OHX | Wayne | 33 min |
| Jun 3, 10:38 PM CDT | Special Weather Statement | OHX | Lewis, Maury, Perry | 37 min |
| Jun 3, 10:58 PM CDT | Special Weather Statement | OHX | Lawrence, Wayne | 32 min |
| Jun 3, 11:19 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 41 min |
| Jun 3, 11:58 PM CDT | Special Weather Statement | OHX | Lawrence | 62 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.